Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

PCOS, severe menstrual cramps, weight loss, gaining weight during cycle. Medication and diet?

Hi, I have PCOS and on medication . I just got my mensural cycle and i am very severe mensural cramps which makes me very nervous. I was on healthy diet plan and did loose 6 pounds in a months time and also exercise. However, i am gaining them now during my cycle. Is there any medication / food i can take to reduce this mensural cramps. The pain is so intoloerable i am unable to sit and work or do anything. Please suggest me general medicine for immediate pain relief and also good foods ( i am a Vegan) Thanks In Advance
Asked On : Mon, 3 Sep 2012
Answers:  1 Views:  65
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dietitian & Nutritionist 's  Response
Welcome to HCM,.

In menstrual cycle some amount of weight gain is there due to water retention by hormonal changes. Yes medication are available for pain during the cycle. You can take antispasmodics after consulting your Gynaec.
In PCOS it is advisable to avoid carbohydrate rich diet. You should ideally have fibrous , protein rich diet with lots of liquid .
Here are PCOS diet tips;
•     Banish sugary foods.
•     Strictly avoid artificial sweeteners.
•     Increase the consumption of fruit & vegetables.
•     Limit processed grain based food
•     Dietary protein helps balance your blood sugar and can help tame a sweet tooth.
•     Avoid saturated fats
•     Ensure you eat regularly and choose healthy snacks.

Answered: Mon, 10 Sep 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor